Open Access
Translator Disclaimer
May 2010 Squeezing Polynomial Roots a Nonuniform Distance
Christopher Frayer
Missouri J. Math. Sci. 22(2): 124-129 (May 2010). DOI: 10.35834/mjms/1312233142

Abstract

Given a polynomial with all real roots, the Polynomial Root Squeezing Theorem states that moving two roots an equal distance toward each other, without passing other roots, will cause each critical point to move toward $(r_i + r_j)/2$, or remain fixed. In this note, we extend the Polynomial Root Squeezing Theorem to the case where two roots are squeezed together a nonuniform distance.

Citation

Download Citation

Christopher Frayer. "Squeezing Polynomial Roots a Nonuniform Distance." Missouri J. Math. Sci. 22 (2) 124 - 129, May 2010. https://doi.org/10.35834/mjms/1312233142

Information

Published: May 2010
First available in Project Euclid: 1 August 2011

zbMATH: 1203.30010
MathSciNet: MR2675407
Digital Object Identifier: 10.35834/mjms/1312233142

Subjects:
Primary: 30C15

Rights: Copyright © 2010 Central Missouri State University, Department of Mathematics and Computer Science

JOURNAL ARTICLE
6 PAGES


SHARE
Vol.22 • No. 2 • May 2010
Back to Top